Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 227, NWS Midland/Odessa, TX

June 13, 2015Mitchell County, Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 10:32 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2015, 10:32 PM CDT (03:32 UTC)
Expired
Jun 13, 2015, 11:15 PM CDT
In force
43 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mitchell County, TX, Scurry County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:34 PM CDTHAIL 12 N Colorado City, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS54 KMAF 140332
SVRMAF
TXC335-415-140415-
/O.NEW.KMAF.SV.W.0227.150614T0332Z-150614T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1032 PM CDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MITCHELL COUNTY IN WEST TEXAS...
  SOUTHEASTERN SCURRY COUNTY IN WEST TEXAS...

* UNTIL 1115 PM CDT

* AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LORAINE...
  AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHAMPION CREEK RESERVOIR AND LORAINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3227 10099 3266 10099 3272 10065 3214 10066
TIME...MOT...LOC 0332Z 311DEG 35KT 3240 10076

HAIL...1.00IN
WIND...60MPH

$$

AHLUCHAN
1 follow-up statement
174 
WWUS54 KMAF 140353
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1053 PM CDT SAT JUN 13 2015

TXC335-415-140415-
/O.CON.KMAF.SV.W.0227.000000T0000Z-150614T0415Z/
MITCHELL TX-SCURRY TX-
1053 PM CDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCURRY AND EASTERN MITCHELL COUNTIES UNTIL 1115 PM CDT...

AT 1051 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LORAINE...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INADALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3227 10099 3263 10091 3272 10065 3214 10066
TIME...MOT...LOC 0353Z 275DEG 22KT 3243 10071

HAIL...1.00IN
WIND...60MPH

$$

AHLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:01 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 13, 10:01 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1001 PM CDT Sat Jun 13 2015

.DISCUSSION...
Storms are slowly exiting the area. Heavy rain potential will
persist in the far NE CWFA until around 10-11 PM. We will lower
PoPs in all areas to no more than 40% after midnight. Severe
thunderstorm watch has expired.

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT Sat Jun 13 2015/

AVIATION...
00Z TAF issuance...
The main aviation concern for the next 24 hours is TSRA affecting
terminals through this evening. Currently have convection near
CNM, PEQ, INK and FST with the general movement to the east.
Activity looks to continue its progression east, affecting HOB and
MAF in the next hour or two. Currently thinking is that this
activity will clear all terminals to the east by 14/06Z but will
continue to monitor trends and amend TAFs if this timing changes.
Strong to severe storms can be expected and will be capable of
producing large hail, strong winds and heavy rainfall resulting in
brief periods of low vsbys. The average wind direction will remain
SE however any thunderstorm may produce erratic speeds/directions.
Our attention then turns to early Sunday morning when MVFR stratus
is expected to affect all but FST and PEQ through mid morning.
Otherwise, could very well see another round of convection Sunday
afternoon but will wait to include mention until later TAF cycles.

PREV DISCUSSION... /ISSUED 252 PM CDT Sat Jun 13 2015/

DISCUSSION...

It will be another active day across the area with the potential for
severe weather across SE New Mexico and West Texas this afternoon
and evening. A shortwave trough slowly progressing east across the
southwest CONUS will provide support for thunderstorm activity.
Morning clouds have not hindered destabilization much at all and
continue to break up across West Texas. Cumulus have started popping
up in the Davis Mountains along with some isolated storms. Good
moisture will be present east of the dryline with locations seeing
low to mid 60s dewpoints. Instability will also be good with a band
of ML CAPE values over 2000 j/kg along the NM/TX border southward
towards the Lower Trans Pecos. The environment should support
clusters of storms and some supercells with effective shear of 30-40
kts.  Expect storms to increase in coverage across the Davis
Mountains along with development moving across SE New Mexico and the
Upper Trans Pecos as the cap continues to weaken. Storms will
progress eastward across the Permian Basin and Lower Trans Pecos
through the evening. Storms will be capable of producing large hail,
damaging winds and heavy rainfall.  The hail and wind threat should
decrease with the loss of daytime heating, but the threat for
localized flash flooding will continue due to the presence of high
moisture as PWAT values are between 1 and 2 inches.

Expect the wet pattern to continue over the next few days with the
weak upper level trough continuing its slow progression east. Main
forcing for activity will be the lee surface low and convergent
upslope flow across the Trans Pecos.  The high moisture will
continue and the potential for localized flash flooding caused by
heavy rainfall will be possible tomorrow and Monday.

A weak ridge tries to build from the west by mid week, which could
cut precip chances down a little.  Best chances for rain in the
extended will be in the mountains.  Some models suggest temps could
rise back above normal, but have opted to stay near normal for
now.

Arnold

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 68  92  69  87  /  60  30  40  40
BIG SPRING TX              70  91  71  86  /  60  30  30  40
CARLSBAD NM                67  98  67  93  /  20  20  20  40
DRYDEN TX                  73  91  71  91  /  40  20  40  40
FORT STOCKTON TX           70  91  70  94  /  60  30  30  50
GUADALUPE PASS TX          63  86  65  84  /  10  10  10  40
HOBBS NM                   66  93  67  87  /  60  30  40  40
MARFA TX                   62  88  62  90  /  30  50  20  50
MIDLAND INTL AIRPORT TX    71  91  70  89  /  60  30  30  40
ODESSA TX                  70  91  70  89  /  60  30  30  40
WINK TX                    71  97  71  93  /  50  40  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 13, 10:02 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1002 PM CDT SAT JUN 13 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150315-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1002 PM CDT SAT JUN 13 2015 /902 PM MDT SAT JUN 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT
MAINLY ACROSS THE NORTH AND EASTERN PARTS OF THE OUTLOOK AREA.
LOCAL HEAVY RAIN WILL BE POSSIBLE UNTIL AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE
REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT
WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 13, 7:40 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
740 PM CDT SAT JUN 13 2015

TXZ081-140115-
BIG BEND AREA-
740 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 815 PM CDT...

STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF CHISOS BASIN
AT 740 PM CDT...MOVING NORTHEAST AT 15 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING NICKEL SIZE HAIL AND WINDS GUSTING TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2911 10347 2943 10346 2937 10293 2918 10294
      2917 10295 2918 10299 2915 10299 2911 10303
      2910 10303 2909 10304 2909 10307 2907 10307
TIME...MOT...LOC 0040Z 239DEG 13KT 2924 10332
Local storm report, Jun 13, 7:58 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     1 SW SEAGRAVES          32.93N 102.58W
06/13/2015  M74 MPH          GAINES             TX   MESONET

&&

DH
Special weather statement, Jun 13, 8:22 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SAT JUN 13 2015

TXZ075-081-082-140200-
PECOS-TERRELL-BIG BEND AREA-
822 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...EASTERN PECOS AND TERRELL COUNTIES UNTIL 900
PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF
BAKERSFIELD TO 19 MILES SOUTHWEST OF SANDERSON AT 821 PM CDT...MOVING
SOUTHEAST AT 25 MPH. PEA TO PENNY SIZE HAIL AND WINDS GUSTING TO 50
MPH ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2989 10273 3106 10233 3104 10229 3104 10221
      3102 10219 3100 10214 3099 10208 3100 10203
      3099 10202 3099 10198 3092 10187 3089 10188
      3087 10185 3080 10183 2986 10201
TIME...MOT...LOC 0121Z 298DEG 21KT 3095 10226 2994 10260
Special weather statement, Jun 13, 9:02 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 PM CDT SAT JUN 13 2015

TXZ075-081-082-140300-
PECOS-TERRELL-BIG BEND AREA-
902 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...NORTHEASTERN PECOS AND TERRELL COUNTIES UNTIL
1000 PM CDT...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES WEST OF
IRAAN TO 14 MILES SOUTHWEST OF TERRELL COUNTY AIRPORT AT 901 PM
CDT...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

&&

LAT...LON 2980 10186 2978 10193 2981 10198 2978 10208
      2987 10230 2981 10237 2985 10269 3045 10232
      3104 10230 3099 10198 3092 10187 3089 10188
      3066 10177 3062 10165 3055 10164 3042 10174
      3034 10165 3034 10172 3029 10175 2978 10176
TIME...MOT...LOC 0201Z 270DEG 18KT 3091 10208 3034 10204
          2989 10234
Local storm report, Jun 13, 10:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     3 E SNYDER              32.71N 100.86W
06/13/2015  E72 MPH          SCURRY             TX   MESONET

&&

GREGORY.MURDOCH
Special weather statement, Jun 13, 10:27 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1027 PM CDT SAT JUN 13 2015

TXZ048-053-140400-
MITCHELL-SCURRY-
1027 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN SCURRY AND NORTHEASTERN MITCHELL COUNTIES UNTIL 1100 PM
CDT...

STRONG THUNDERSTORMS MOVING EAST AT 30 MPH CAPABLE OF PRODUCING
SMALL HAIL AND WIND GUSTS NEAR 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3235 10101 3286 10098 3282 10065 3227 10066
TIME...MOT...LOC 0327Z 290DEG 26KT 3253 10086

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:05 PM CDTSpecial Weather StatementMAFBrewster25 min
Jun 13, 7:11 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell2 hr
Jun 13, 7:14 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell61 min
Jun 13, 7:21 PM CDTFlash Flood WarningMAFGaines3 hr
Jun 13, 7:28 PM CDTSevere Thunderstorm WarningMAFGaines62 min
Jun 13, 7:38 PM CDTSpecial Weather StatementMAFBrewster37 min
Jun 13, 7:40 PM CDTSpecial Weather StatementMAF35 min
Jun 13, 8:00 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines60 min
Jun 13, 8:16 PM CDTSevere Thunderstorm WarningMAFBrewster41 min
Jun 13, 8:22 PM CDTSpecial Weather StatementMAFTerrell38 min
Jun 13, 8:48 PM CDTAreal Flood AdvisoryMAFDawson, Gaines3 hr
Jun 13, 8:57 PM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 13, 9:02 PM CDTSpecial Weather StatementMAFTerrell58 min
Jun 13, 9:41 PM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 13, 9:49 PM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 13, 10:27 PM CDTSpecial Weather StatementMAFScurry33 min
Jun 14, 3:31 AM CDTRiver Flood WarningMAFMitchell, Scurry48 hr
Jun 14, 6:04 PM CDTSpecial Weather StatementMAFLoving41 min
Jun 14, 6:32 PM CDTSevere Thunderstorm WarningMAFPresidio43 min
Jun 14, 6:57 PM CDTSpecial Weather StatementMAFLoving, Ward63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.